Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 365, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2007, 1:06 AM CDT for Pecos County, Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 5, 2007, 2:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 159 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 050608 SVRMAF TXC371-443-050700- /O.NEW.KMAF.SV.W.0365.070605T0606Z-070605T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 AM CDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PECOS COUNTY IN SOUTHWEST TEXAS... TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 200 AM CDT * AT 104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 36 MILES NORTH OF LONGFELLOW... OR 22 MILES SOUTHEAST OF FORT STOCKTON...MOVING SOUTHEAST AT 25 MPH. ANOTHER STORNG TO SEVERE THUNDERSTORM WAS LOCATED 30 MILES SOUTHWEST OF FORT STOCKTON...AND WAS MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL PECOS COUNTY... NORTHWESTERN TERRELL COUNTY... SOUTHERN PECOS COUNTY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3058 10175 2994 10235 3054 10321 3097 10271 $$
1 follow-up statement
000 WWUS54 KMAF 050634 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 132 AM CDT TUE JUN 5 2007 TXC371-443-050700- /O.CON.KMAF.SV.W.0365.000000T0000Z-070605T0700Z/ PECOS TX-TERRELL TX- 132 AM CDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR TERRELL AND SOUTHERN PECOS COUNTIES... AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES NORTH OF SANDERSON...MOVING SOUTHEAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH WAS LOCATED 15 MILES NORTHWEST OF SANDERSON AND WAS MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... EXTREME SOUTHERN PECOS COUNTY...AND TERRELL COUNTY. IN ADDITION TO DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3058 10175 2994 10235 3054 10321 3097 10271 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:16 PM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 2:16 PM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT MON JUN 4 2007 .DISCUSSION... NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY 00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR 30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW. AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING CLOSER TO 14C. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 92 71 95 / 20 10 10 0 CARLSBAD NM 65 99 68 102 / 20 10 10 0 DRYDEN TX 68 94 69 96 / 30 20 20 0 FORT STOCKTON TX 67 95 72 101 / 30 20 20 0 GUADALUPE PASS TX 62 95 67 94 / 20 10 10 0 HOBBS NM 64 92 69 97 / 30 10 10 0 MARFA TX 57 92 57 95 / 20 20 20 0 MIDLAND INTL AIRPORT TX 65 94 72 98 / 20 10 10 0 ODESSA TX 65 94 73 98 / 30 10 10 0 WINK TX 69 99 72 105 / 30 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON JUN 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS WILL BE DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 4, 8:21 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT MON JUN 4 2007 NMZ027-028-050215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 721 PM MDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWESTERN EDDY COUNTY AT 721 PM MDT...MOVING SOUTHEAST AT 30 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 4, 9:47 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 947 PM CDT MON JUN 4 2007 TXZ057-058-258-050345- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 947 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY AT 947 PM CDT/847 PM MDT/...MOVING SOUTHEAST AT 35 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 4, 10:04 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1004 PM CDT MON JUN 4 2007 NMZ033-034-050400- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 904 PM MDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF MONUMENT AT 904 PM MDT...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 4, 11:25 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 PM CDT MON JUN 4 2007 TXZ061-050530- ECTOR- 1125 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY. A STRONG OUTFLOW BOUNDARY WAS LOCATED ACROSS NORTHWESTERN ECTOR COUNTY AT 1125 PM CDT...MOVING SOUTHEAST AT 25 MPH. AS THIS OUTFLOW BOUNDARY MOVES THROUGH THE COUNTY...GUSTY WINDS TO 55 MPH WILL BE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:23 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 67 min |
| Jun 4, 11:58 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 62 min |
| Jun 5, 1:59 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| Jun 5, 2:31 PM CDT | High Wind Watch | MAF | 13 hr | |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.